MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21708
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Before using this product for procedure, the side hole of this product pigtail was kink.The wire guide could not get into the zso-7-12.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.(b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Device evaluation: 1 x zso-7-12 of lot number c1526765 was returned to cirl for evaluation.It was in a used state and it was returned in its original open packaging.In summary the following observations were made during lab evaluation.A kink was noted at the 2nd porthole on the tapered end of the stent.A 0.035 inch wireguide would not pass the kink.Complaint is confirmed as failure was confirmed during lab evaluation.Document review including ifu review: a review of the manufacturing records for the device of lot # c1526765 did not reveal any discrepancy related to the complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is evidence or no evidence to suggest that there are any manufacturing issues associated with lot number c1526765.Prior to distribution all zso-7-12 devices are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.There is also a 100% visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.The instructions for use, ifu0045-6 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also, there is a precaution included in the instructions for use, ifu0045-6, ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ root cause review: a definite root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory.A possible cause of this complaint is that the kink occurred while being straightened while being passed over wire guide.A precaution included in instructions for use, ifu0045-6 states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." it may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025.As per additional information received the user used a 0.025" wire guide.Summary: complaint is confirmed as failure was confirmed during lab evaluation.As per information provided, the patient did not experience any adverse as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/ bent'.Before using this product for procedure, the side hole of this product pigtail was kink.The wire guide could not get into the zso-7-12.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8163485
Report Number3001845648-2018-00584
Device Sequence Number2879169
Product Code FGE
UDI-Device Identifier00827002217089
UDI-Public(01)00827002217089(17)210803(10)C1526765
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2021
Device Model NumberG21708
Device Catalogue NumberZSO-7-12
Device Lot NumberC1526765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer11/28/2018
11/28/2018
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date01/10/2019
02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1